Groshaus, Marina and Hell, Pavol and Klein, Sulamita and Nogueira, Loana Tito and Protti, Fábio - Cycle transversals in bounded degree graphs

dmtcs:533 - Discrete Mathematics & Theoretical Computer Science, March 4, 2011, Vol. 13 no. 1
Cycle transversals in bounded degree graphs

Authors: Groshaus, Marina and Hell, Pavol and Klein, Sulamita and Nogueira, Loana Tito and Protti, Fábio

In this work we investigate the algorithmic complexity of computing a minimum C(k)-transversal, i.e., a subset of vertices that intersects all the chordless cycles with k vertices of the input graph, for a fixed k \textgreater= 3. For graphs of maximum degree at most three, we prove that this problem is polynomial-time solvable when k \textless= 4, and NP-hard otherwise. For graphs of maximum degree at most four, we prove that this problem is NP-hard for any fixed k \textgreater= 3. We also discuss polynomial-time approximation algorithms for computing C(3)-transversals in graphs of maximum degree at most four, based on a new decomposition theorem for such graphs that leads to useful reduction rules.


Source : oai:HAL:hal-00990477v1
Volume: Vol. 13 no. 1
Section: Graph and Algorithms
Published on: March 4, 2011
Submitted on: July 12, 2010
Keywords: [INFO.INFO-DM] Computer Science [cs]/Discrete Mathematics [cs.DM]


Share

Browsing statistics

This page has been seen 47 times.
This article's PDF has been downloaded 17 times.